MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH SPECIALTY TRIATHLON PKR UNIVERSAL INSERT TRIAL 8MM-9MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER ORTHOPAEDICS-MAHWAH SPECIALTY TRIATHLON PKR UNIVERSAL INSERT TRIAL 8MM-9MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number I-K27280809
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/05/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
Filler gauge cracked when it was used for checking the tension before the final insert selection.Broken part fit perfectly, so insert was placed after cleaning.
 
Event or Problem Description
 
Additional Manufacturer Narrative
An event regarding crack/fracture involving a specialty trial was reported.The event was confirmed by inspection of device.Method & results: - product evaluation and results: visual inspection of the returned device noted that the device was returned in used condition.The device is observed to be fractured in 2 parts, both parts were received.Examination of the returned device with engineer indicated that the device is fractured due to an overload condition as indicated by hackles observed on fracture surface.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.Dimensional and functional analysis were not performed as the device was returned in fractured condition.- clinician review: not performed as no medical records were returned for review.- product history review: a review of the device manufacturing records indicate that all devices accepted into final stock were free from discrepancies.- complaint history review: there were no other events for the lot provided.Conclusions: it was reported that the insert trial of the pkr instrument was damaged during surgery.Examination of the returned device with engineer indicated that the device is fractured due to an overload condition as indicated by hackles observed on fracture surface.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.No further investigation for this event is possible at this time.If additional information become available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
SPECIALTY TRIATHLON PKR UNIVERSAL INSERT TRIAL 8MM-9MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key11730574
Report Number0002249697-2021-00740
Device Sequence Number11590422
Product Code LXH
UDI-Device Identifier07613327305913
UDI-Public07613327305913
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberI-K27280809
Device Catalogue NumberI-K27280809
Device Lot NumberAP15A24
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/12/2021
Initial Date Received by Manufacturer 04/05/2021
Supplement Date Received by Manufacturer07/08/2021
Initial Report FDA Received Date04/27/2021
Supplement Report FDA Received Date07/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;